Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 7, NWS Lubbock, TX
NWS Lubbock, TX issued this flash flood warning at Aug 26, 2006, 3:48 PM CDT for Lynn County, Texas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 26, 2006, 3:48 PM CDT (20:48 UTC)
- Expired
- Aug 26, 2006, 4:45 PM CDT
- In force
- 57 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Lynn County, TX
The radar
The Lubbock radar (KLBB), 53 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 12:29 PM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, Aug 26, 12:29 PM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 1229 PM CDT SAT AUG 26 2006 .UPDATE... AFTERNOON FCST MAINLY ON TRACK BUT HAVE MADE SEVERAL SMALL ADJUSTMENTS TO ACCOUNT FOR CURRENT TRENDS. WEST TEXAS MESONET OBS AND THE KLBB WVP SHOW THAT THE NORTHERLY WINDS ARE BEGINNING TO COME AROUND TO THE EAST ACROSS MUCH OF THE CWA. HOWEVER...GIVEN THE CLOUD COVER AND THE LATEST MODEL SOLUTIONS THAT SHOW NRLY COMPONENT HANGING IN ACROSS THE EXTREME SRN PANHANDLE AND THE NORTHERN SPLNS HAVE DECIDED TO ADJUST THE WIND FCST TO KEEP THE WIND SHIFT BOUNDARY BISECTING THE CWA PRETTY EVENLY THROUGH MUCH OF THE AFTN. HAVE ALSO TAKEN AFTN HIGH TEMPS DOWN A BIT ACROSS THE NORTH DUE TO THE LINGERING CLOUD COVER. 12Z MODEL GUIDANCE SHOWS DECENT MID-LVL LIFT SPREADING ACROSS THE AREA AHEAD OF SHTWV ACROSS NM AND LATEST VIS SAT SHOW SHOWERS BEGINNING TO DEVELOP IN EASTERN NM WHERE THERE WAS SOME CLEARING. WITH CONVERGENCE ALONG THE SFC BOUNDARY PROVIDING THE LOW-LVL FOCUS...BELIEVE THAT TSTMS SHOULD CONTINUE TO DEVELOP THROUGH THE AFTN. COOL TEMPS AND CLOUD COVER WILL LIMIT THE SFC INSTABILITY UP IN THE SRN PANHANDLE WHERE THE BEST DEEP- LAYER SHEAR AND MID-LVL INSTABILITY WILL BE LOCATED...THUS LOWERING THE SVR THREAT. HOWEVER...ELEVATED STORMS IN THAT AREA MAY STILL BECOME BRIEFLY SVR...AND WILL ALSO WATCH THE REST OF THE CWA WHERE GOOD INSOLATION SHOULD CREATE DECENT SFC-BASED INSTABILITY...ESPECIALLY ACROSS THE CENTRAL AND SRN ROLLING PLAINS. UPDATED PRODUCTS OUT SHORTLY. WIND GUSTS AND HEAVY RAIN...POSSIBLY LEADING TO FLASH FLOODING WILL BE THE PRIMARY THREATS WITH THE STORMS TODAY. && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 33
Hazardous weather outlook, Aug 26, 6:12 AM CDT, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 612 AM CDT SAT AUG 26 2006 TXZ021>044-271115- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 612 AM CDT SAT AUG 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT FLOODING LOCALIZED HEAVY RAINFALL FROM SHOWERS AND THUNDERSTORMS MAY PRODUCE MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS THROUGH THIS EVENING. THE COVERAGE AREA AND INTENSITY OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO INCREASE TONIGHT AND INTO EARLY SUNDAY MORNING. IF THE POTENTIAL FOR MORE WIDESPREAD HEAVY RAINFALL INCREASES...A FLASH FLOOD WATCH MAY BE NEEDED LATER TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO SUNDAY AND SUNDAY NIGHT. LOCALIZED FLOODING FROM THE STRONGEST STORMS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SPOTTER GROUPS AND LOCAL AUTHORITIES ARE URGED TO RELAY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN LUBBOCK.
In the hours before
Special weather statement, Aug 26, 3:42 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 342 PM CDT SAT AUG 26 2006 TXZ041-262115- LYNN TX- 342 PM CDT SAT AUG 26 2006 ...STRONG THUNDERSTORM ACROSS LYNN COUNTY... AT 338 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES NORTHEAST OF TAHOKA...MOVING NORTHEAST AT 5 MPH. UP TO INCH INCH OF RAINFALL IN A SHORT PERIOD OF TIME AND VERY STRONG WIND GUSTS UP 50 MPH HAVE BEEN REPORTED WITH THIS STORM IN THE TAHOKA AREA. BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS. HEAVY RAINFALL MAY RESULT IN LOCALIZED FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. AVOID NORMAL FLOOD-PRONE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 4:31 PM CDT | Severe Thunderstorm Warning | LUB | Motley | 59 min |
| Aug 26, 5:16 PM CDT | Severe Thunderstorm Warning | LUB | Swisher | 43 min |
| Aug 26, 5:36 PM CDT | Severe Thunderstorm Warning | LUB | Cottle | 54 min |
| Aug 26, 6:48 PM CDT | Severe Thunderstorm Warning | LUB | Bailey | 57 min |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.